MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 8X18IN 5-0 S/A RB-1 CR MP; SUTURES - ABSORBABLE

ETHICON INC. PDSII VIO 8X18IN 5-0 S/A RB-1 CR MP; SUTURES - ABSORBABLE
Catalog Number Z711D
Medical Device Problem Codes Break (1069); Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device llk497 batch number, and no non-conformance were identified.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent pancreaticoduodenectomy on (b)(6) 2019 and suture was used.During interrupted suturing on the digestive tract, the suture was broken when tying a knot.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).It was reported a breakage suture issue.One empty opened foil, two used needle, a needle-suture in several pieces and one winding former with five needle-suture combinations were received for analysis.During the visual inspection of two detached needles, the swage and attachment area the swage and attachment area were noted to be as expected and a suture piece still was attached to barrel of needles.Also, the needle-suture pieces were examined, and the suture has begun with the process of degradation.The winding former was visually inspected, and five needle-sutures could not be dispensed since has begun with the process of degradation and this condition caused that the suture was broken.The time of exposure of sutures to the environment could not be determined.Also, the foil was examined and showed multiples wrinkles and holes in cavity on bottom foil packet due to excessive manipulation.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples, the assignable cause of performance breakage suture, is suture degradation; due to the improper handling of package.

Brand Name
PDSII VIO 8X18IN 5-0 S/A RB-1 CR MP
Common Device Name
SUTURES - ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key9109781
Report Number2210968-2019-88018
Device Sequence Number19773685
Product Code NEW
UDI-Device Identifier10705031061590
UDI-Public10705031061590
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Catalogue NumberZ711D
Device Lot NumberLLK497
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2019
Initial Date Received by Manufacturer 08/28/2019
Supplement Date Received by Manufacturer10/01/2019
Initial Report FDA Received Date09/24/2019
Supplement Report FDA Received Date10/28/2019
Patient Sequence Number1